Hi everyone. This is the first time I have ever posted on a board of any sort but I am desperate. I was taking 20 mg of Cymbalta for 9 months prescribed for PMDD. Then insurance started going against my deductible for payment and it was going to cost $150 a month. My doctor decided to change me to a different medicine. By the time I spoke to the doctor I had been off of the Cymbalta for 3 days cold turkey. I had no idea there would be any withdrawal symptoms and I am paying the price apparently. It was 3 weeks before I started having any symptoms whatsoever. And it keeps getting worse. It started with my feet being sore and then moved into my knees. It has been a week and a half since the initial symptom. I have the worst pain of my life and I suffer from endometriosis so this is saying alot. I have extreme pain in my feet, ankles, heels, and knees when walking. It has now moved into my elbows, hands, and fingers...to the point I am having difficulty holding things. I have small knots where the pain is originating from and my fingers are swollen. The doctor started me taking 800 mg of ibuprofen every 8 hours. That took the edge off but did not really help. They then gave me Zanaflex which only makes me so tired I cant tell if I hurt because I am asleep. They recently changed me to 500 mg of Robaxin 4 times a day. I am affectionately calling that a water pill because it is so ineffective. I go to actually see the doctor at the end of this week, but they continue to say this is all a side effect from stopping the Cymbalta. Has anyone had these symptoms before? And has anything helped with the extreme symptoms? This pain seems to be the only effect I have, but wow it is awful. Does anyone know how long this will last?? I am having such a hard time functioning at work and home. Any input would be greatly appreciated!!!!
Posted 24 February 2016 - 11:15 AM
You have such been placed in a bad situation. Cymbalta withdrawal can last from 3 months to a year or more. You weren't on it an extensive period of time so that is to your benefit. By the way, your dr is an idiot. Even the manufacturer warns against abrupt cessation of Cymbalta. The normal process is to wean odd over a 3 or 4 month period. I hope the ride doesn't get too bad for you. Hang in there and keep us posted.
- gail likes this
Posted 24 February 2016 - 11:25 AM
Thank you for the support! I cant handle this for that long! I am to the point that I am not even functioning at work. My doctor said since I was off on my own without problems for 3 days then she didn't see any reason for me to go back on to wean off of it. Obviously that was a horrible call!!! Do you have any suggestions of anything that will help with the pain?
Posted 24 February 2016 - 12:08 PM
I was on Cymbalta for pain and when I stopped taking it I had terrible rebound pain too as did a few others who were on this site at that time. One man with fibro could not even get out of bed.
I am surprised that it took so long for the rebound pain to start. It is caused by the nerves misfiring the signal after being blocked by the Cymbalta for so long.
What helped for me was
Omega-3 1000mg 3 times a day
A really good vitamin & mineral supplement (I used Centrum Forte)
500mg of Calcium and 1000iu Vitamin D3 once or twice a day (This is supposed to help with pain)
200mg L-Theanine in the morning with a full glass of water on an empty stomach, you can take again in late afternoon 100 to 200 mg if needed (make sure it is suntheanine - it helps with headaches and pain as any painkiller I had just did not cut it)
Stay well hydrated and with water not coffee, tea or sodas.
Gentle walking seemed to help as well.
If I think of anything else I will add it but I think that is everything
So sorry that you have had to go through this
Take care of you
Posted 24 February 2016 - 12:12 PM
Nancy, Thank you so much for the help!!!! I will start the vitamins today! I was surprised in the amount of time before the pain started as well. Like I said I wasn't on it for pain so this is totally foreign to me. I probably should not have even started Cymbalta in the first place. My PMDD was not even that severe. Any idea how long this will last?? Thank you very much for your support
Posted 24 February 2016 - 12:21 PM
Unfortunately it has no timeline that is exact. It seems that it is different for everyone.
My pain started much earlier than yours did and was starting to fade back to my normal amount of pain within a month or so of it starting but I do not know if that was the way it would happen for everyone or because of the supplements I took.
I do know that the L-theanine was a life saver for the irritability as well as the pain so I highly recommend that and the calcium & Vitamin D3.
I really hope that this will help you too.
- Miserable2016 likes this
Posted 24 February 2016 - 02:16 PM
That may be fishinghat,
I do not remember what it was used for and since I could not get it here I did not get the chance to try it.
I do remember talk about it and saying that it had to be Bragg's (why I am not sure).
I would have to do a search to see if I could find the posts about it and just do not have the time for that right now but maybe later this afternoon I will be able to.
Posted 24 February 2016 - 02:35 PM
I could not resist the urge to search and found several references to Bragg's Apple Cider Vinegar which is an unfiltered and unpasteurized apple cider vinegar. Many are unable to take it due to stomach issues in which case a good alternative is Malic Acid/Magnesium in pill form as it works the same.
The dose for the Bragg's is two teaspoons in a cup of water. It is much stronger than regular Apple Cider Vinegar which is probably why it causes stomach aches for some even with some sugar or honey added. I know that I would not be using sugar at all if possible as it actually adds to joint pain and feeds the inflammation. .
Posted 24 February 2016 - 05:00 PM
FH, that would be FiveNotions, concerning Bragg's, and perhaps Liz. Real good references for that product.
Miserable, I know nothing about physical pain. I have read so much about this vinigar thing, I would try it anytime. And it's got to be Bragg's. From Pmdd, which is hard enough to extreme pain, don't we love Cymbalta!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users